Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 15, 2018, 9:36 AM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2018, 9:36 AM CDT (14:36 UTC)
- Expired
- Aug 15, 2018, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 19 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 10:51 AM CDT | FLASH FLOOD | Van Buren, AR | STREET FLOODING IN PARTS OF VAN BUREN. SOUTH 4TH STREET CLOSED BETWEEN BROADWAY AND WOOD STREETS DUE TO HIGH WATER AND STRANDED VEHICLES. REPORT RELAYED THROUGH SOCIAL MEDIA. |
| Aug 15, 11:02 AM CDT | FLASH FLOOD | Fort Smith, AR | SEVERAL STREETS IN FT. SMITH ARE CLOSED DUE TO HIGH WATER. REALYED THROUGH SOCIAL MEDIA. |
| Aug 15, 11:26 AM CDT | FLASH FLOOD | Rudy, AR | STATE HIGHWAY 348 NEAR RUDY CLOSED DUE TO HIGH WATER. RELAYED VIA SOCIAL MEDIA. |
| Aug 15, 12:48 PM CDT | FLASH FLOOD | 2 Sw Van Buren, AR | HIGHWAY 59 CLOSED NEAR HIGHWAY 64 DUE TO HIGH WATER. BRIDGE ON INDUSTRIAL PARK ROAD IN VAN BUREN ALMOST UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WGUS54 KTSA 151436 FFWTSA ARC033-131-OKC079-135-151830- /O.NEW.KTSA.FF.W.0006.180815T1436Z-180815T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 936 AM CDT WED AUG 15 2018 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Southwestern Crawford County in northwestern Arkansas... Northwestern Sebastian County in west central Arkansas... Eastern Sequoyah County in east central Oklahoma... Northeastern Le Flore County in southeastern Oklahoma... * Until 130 PM CDT. * At 933 AM CDT, Doppler radar indicated multiple rounds of thunderstorms producing heavy rain across the warned area. This heavy rain is falling on saturated soils from the recent days rains. Flash flooding is likely to occur shortly. There have been multiple reports of street flooding in the Ft Smith area. * Some locations that may experience flooding include... Fort Smith... Van Buren... Cedarville... Alma... Barling... Pocola... Roland... Lavaca... Arkoma... Bonanza... Moffett... Rudy... Fort Smith Regional Airport... Short... Figure Five... Jenny Lind... Kibler... Central City... Concord... Shibley... An additional inch of rainfall is expected as another band of heavy rain moves thru the region. This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 15. Interstate 40 in Oklahoma between mile markers 321 and 328. Interstate 540 between mile markers 1 and 14. Interstate 49 between mile markers 22 and 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3561 9418 3524 9416 3523 9457 3560 9458 $$ Lacy
2 follow-up statements
330 WGUS74 KTSA 151605 FFSTSA Flash Flood Statement National Weather Service Tulsa OK 1105 AM CDT WED AUG 15 2018 ARC033-131-OKC079-135-151830- /O.CON.KTSA.FF.W.0006.000000T0000Z-180815T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK- 1105 AM CDT WED AUG 15 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHWESTERN CRAWFORD...NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES... At 1104 AM CDT, Doppler radar indicated heavy rain across the warned area. Flash flooding is already occurring. Reports of road closures in the Ft Smith and Van Buren area due to high water have been received. Some locations that may experience flooding include... Fort Smith... Van Buren... Cedarville... Alma... Barling... Pocola... Roland... Lavaca... Arkoma... Bonanza... Moffett... Rudy... Fort Smith Regional Airport... Short... Figure Five... Jenny Lind... Kibler... Central City... Concord... Shibley... Some additional rainfall of a half inch to an inch is expected over the area before the rains taper off by early afternoon. This additional rain will only exacerbate the flooding situation. This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 15. Interstate 40 in Oklahoma between mile markers 321 and 328. Interstate 540 between mile markers 1 and 14. Interstate 49 between mile markers 22 and 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3561 9418 3524 9416 3523 9457 3560 9458 $$ Lacy
459 WGUS54 KTSA 151825 FFWTSA ARC033-131-OKC079-135-152030- /O.EXT.KTSA.FF.W.0006.000000T0000Z-180815T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 125 PM CDT WED AUG 15 2018 The National Weather Service in Tulsa has extended the * Flash Flood Warning for... Southwestern Crawford County in northwestern Arkansas... Northwestern Sebastian County in west central Arkansas... Eastern Sequoyah County in east central Oklahoma... Northeastern Le Flore County in southeastern Oklahoma... * Until 330 PM CDT. * At 122 PM CDT, Doppler radar indicated the last round of heavy rain moving across the warned area. Flash flooding is already occurring. * Some locations that may experience flooding include... Fort Smith... Van Buren... Cedarville... Alma... Barling... Pocola... Roland... Lavaca... Arkoma... Bonanza... Moffett... Rudy... Fort Smith Regional Airport... Short... Figure Five... Jenny Lind... Kibler... Central City... Concord... Shibley... The heavy rains will be coming to an end soon across the area. However, the potential for more thunderstorms will persist thru this afternoon and tonight. This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 15. Interstate 40 in Oklahoma between mile markers 321 and 328. Interstate 540 between mile markers 1 and 14. Interstate 49 between mile markers 22 and 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3561 9418 3524 9416 3523 9457 3560 9458 $$ Lacy
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 6:19 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 15, 6:19 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 AM CDT Wed Aug 15 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of showers and thunderstorms will continue to track east
this morning, with the activity winding down across the eastern
Oklahoma sites by noon. Convection may linger well into the
afternoon across parts of western Arkansas. Mainly MVFR cigs
expected, with lower cigs/vsbys likely in the heavier rain
areas. Most of the precipitation should be exiting western
Arkansas during the evening.
&&
.PREV DISCUSSION... /Issued 435 AM CDT Wed Aug 15 2018/
DISCUSSION...
Showers and thunderstorms were ongoing across much of Eastern
Oklahoma and Northwest Arkansas early this morning as the upper
level trof axis...associated with the low pressure lifting toward
the Great Lakes region...was moving into Eastern Oklahoma. Most of
this activity was along and east of the 500-mb
axis...however...additional precip was still developing ahead of
the 700-mb axis and the surface frontal boundary. Precipitable
water values greater than 2 inches continue to be transported into
the region within the low level flow...which has allowed for
ongoing precip to be heavy rain producers with rates greater than
1"/hr over some locations.
Through this afternoon...additional showers and thunderstorms are
expected to continue to develop and push across parts of CWA
before the 700-mb trof axis exits the region this evening. The
greater potential looks be across far Eastern Oklahoma and also
Northwest Arkansas...where additional rainfall amounts in the 1-2
inch range with locally higher amounts will be possible. Latest
short term guidance indicates the potential for thunderstorms
developing along the surface boundary and possibly training over
the same locations of the Arkansas River Valley and parts of
Northwest Arkansas this afternoon. Thus...will leave the flash
flood watch going for these locations. Will however...begin to
trim the back edge of the watch in Northeast Oklahoma as the heavy
rain axis looks to be shifting east of Interstate 44. Some of the
storms that develop this afternoon will carry a marginal severe
potential with locally damaging winds being the main threat.
Overnight tonight into Friday...additional thunderstorm potential
will remain possible for the CWA as a weak surface frontal
boundary stalls over the region. At the same time...upper level
northwesterly flow...behind the departing low pressure...will
allow for another shortwave to drop southeast through the Plains
Thursday into Friday. Greater precip potential looks to be
associated with the shortwave Thursday night and Friday. Ahead of
the next shortwave...temperatures look to warm back closer to
seasonal average by Friday. With all the recent rains...high
humidity levels will aid in heat index values up around 100
degrees for parts of the CWA Thursday and Friday.
For the weekend and into the start of the next work week...shower
and thunderstorm chances will continue to be possible before the
shortwave Friday exits and another more defined wave and cold
front move into the region Monday. Temperatures during this time
frame are progged to continue to be slightly below to near the
seasonal average.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 88 72 91 73 / 30 10 30 60
FSM 84 73 92 73 / 80 40 40 50
MLC 87 73 92 73 / 60 20 30 20
BVO 87 67 90 70 / 20 10 30 60
FYV 81 69 87 69 / 80 30 30 60
BYV 80 69 87 70 / 80 40 20 60
MKO 85 71 89 72 / 80 20 30 50
MIO 83 68 90 71 / 50 10 20 60
F10 88 72 91 73 / 60 20 40 50
HHW 90 74 94 74 / 30 20 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ049-053-056>058-
060>076.
AR...Flash Flood Watch through this evening for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....18Hazardous weather outlook, Aug 15, 4:42 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 AM CDT Wed Aug 15 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-160945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 AM CDT Wed Aug 15 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR NORTHWEST ARKANSAS AND MUCH OF EASTERN OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...This afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma southeast of I-44 and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma southeast of I-44 and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue this morning across much of eastern Oklahoma into northwest Arkansas. Rainfall is expected to diminish across eastern Oklahoma this afternoon, although activity may persist into the afternoon across northwest Arkansas and possibly into parts of southeast Oklahoma. Efficient rainfall rates will result in areas of locally heavy rainfall, with another 1 to 3 inches of rain possible, especially across portions of west central Arkansas. Locally higher amounts will be possible as well. A few strong to marginally severe storms will be possible later this afternoon, with strong wind gusts being the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Active northwesterly flow aloft will bring chances of showers and thunderstorms for the remainder of the weekend and the weekend. Some locally heavy rainfall will be possible. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:48 AM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Aug 15, 6:55 AM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Aug 15, 8:24 AM CDT | Areal Flood Advisory | TSA | Franklin | 4 hr |
| Aug 15, 1:05 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 24 hr |
| Aug 14, 7:40 PM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| Aug 14, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 28 min |
| Aug 15, 3:18 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Aug 15, 7:52 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 15, 11:00 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| Aug 15, 1:59 PM CDT | River Flood Warning | TSA | LeFlore | 37 hr |
| Aug 15, 1:59 PM CDT | River Flood Warning | TSA | LeFlore | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2018Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.